MAUDE Adverse Event Report: DEPUY MITEK LLC US MINILOK QA+ # 2-0 OC V5; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US MINILOK QA+ # 2-0 OC V5; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 212853
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during a surgical procedure for repair of temporomandibular joint disorder, when the packaging of the minilok qa+ # 2-0 oc v5 anchor device was opened, it was observed that there was gravel like dust at the sealing of the internal sealing bag.It was reported that the outer packaging was not damaged.It was reported that two additional minilok qa+ # 2-0 oc v5 anchor devices were opened, and the same problem happened again.There were no reported adverse consequences to the patient.No additional information could be provided.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: investigation summary the four (4) products were returned to depuy synthes for evaluation.Visual inspection found that three (3) of the devices were received with the outer box still sealed.Another device was returned with the outer box opened.All the foil pouches were inspected and particles could be observed outside of the packaging.One of the devices from the sealed outer box was completely opened to verify the device condition.It was observed that no particles could be observed on the inside of the foil pouch.No other anomalies could be observed.The manufacturer performed an investigation with the following results: according to the photos provided with the complaint, it is observed that the pouches contain particles in the chevron side of the pouch.Manufacturing procedure states that the pouches will be visual inspected at 100% to comply with the pouch¿s requirements.The manufacturing process states that an in-process inspection must be performed as follows: ¿take a sample of nine (9) in-process parts prior to the sealing stage.These samples must be taken randomly from the whole lot.The lot is accepted if no defects are observed on the samples taken (c=0)¿.The defect of foreign matter was reviewed in pfmea¿s procedures and defect is not included as part of the procedure.No capa¿s or nr¿s have been found related to the defect reported in this complaint.The investigation performed showed that the production controls implemented at the non-sterile level, as well as the in-process controls guarantee detection of issues related to foreign matters.100% of the product undergoes manufacturing controls for this kind of defect, and additionally every batch passes through quality inspection.This condition of particles is present on the side of the pouch that comes already sealed from the supplier where the manufacturing associates do not intervene.An evaluation was performed to the affected pouch in laboratory were specified that the pouch is the likely source of the foreign particle.Regardless of the previous, manufacturing site counts with controlled rooms where assembly and packaging is performed.These rooms are monitored for particles in accordance with local procedures that comply with international standards.The bounding is limited to reported batch since the in-process controls, and the risk assessment demonstrates that there are no other quality events related to this type of defect.Based on the information presented under this investigation, it is confirmed that manufacturing process has established validated procedures which are designed to prevent and detect this defect.Even the pouch had the defect of particles, the batch was manufactured within all required controls; the boxes were free of foreign matter when the product is physically inspected, the product inside the pouch is not affected since the sterile barrier is not damaged and not affect the integrity of the product.The overall complaint was confirmed as the observed condition of the minilok qa+ # 2-0 oc v5 would have contributed to the complained issue.Based on the investigation findings, the potential cause could not be established.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: b5: during subsequent follow-up with the affiliate, additional information was obtained.The reporter stated that the quantity of product involved total number is 7.Therefore, the event description has been updated accordingly.
 
Event or Problem Description
Updated event description: it was reported that during a surgical procedure for repair of temporomandibular joint disorder, when the packaging of the minilok qa+ # 2-0 oc v5 anchor device was opened, it was observed that there was gravel like dust at the sealing of the internal sealing bag.It was reported that the outer packaging was not damaged.It was reported that 6x additional minilok qa+ # 2-0 oc v5 anchor devices were opened, and the same problem happened again.There were no reported adverse consequences to the patient.No additional information could be provided.This is report 1 of 7 for (b)(4).

Brand Name
MINILOK QA+ # 2-0 OC V5
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23771499
Report Number1221934-2025-04711
Device Sequence Number21490689
Product Code MAI
UDI-Device Identifier10886705002429
UDI-Public(01)10886705002429(10)1079DX(17)280229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212853
Device Lot Number1079DX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/05/2026
02/25/2026
04/30/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/06/2026
02/25/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown